Hyperandrogenism From Finasteride? Losing Hope! | HairLossTalk Forums

Hyperandrogenism From Finasteride? Losing Hope!

Discussion in 'Tell Your Story' started by Gsm1005, Mar 28, 2018.

  1. Gsm1005

    Joined:
    Jul 4, 2017
    Messages:
    48
    Likes Received:
    11
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    started finasteride around the end of january last year due to the noticing of my hairline receding, at this point everyone thought i was nuts because no one could notice over the course of 14 months my hairline and hair density has probably been cut in half, its so much worse i started finasteride, and i had low libido from it but i kept the course it wasnt horrible, then in june my libido went through the roof, i noticed an increase in sex drive like having half boners at random times during the day, and my hair was decently long at this point, and i noticed a ton of hair falling again so i thought it was a shed but since then it hasnt stopped not for a day every day so much hair falls out in the shower and when i style my hair every couple of months my hair gets noticably thinner, and i dont know what to do, i never had a thinning crown until on finasteride it might be my time to hang it up and move on. i forgot to say my eye brow length is crazy long and my facial hair began to increase in speed it grew, i dont wanna stay on the drug if in another year im gonna have no hairline, i am going to post pics to show but idk what to do maybe start minoxidil? im a college student so money is an issue for me but it just stresses me out so bad. may i add my forehead has been alot more greasy on this idk how much longer to stay on or if i should try to lower my finasteride dose or what. my propecia is prescribed by the doctor i take 1mg/day.
    first picture is almost 2 years ago, 2nd is baseline, third is in june w/ long hair, fourth is june with short hair fifth is now.
     

    Attached Files:

  2. IdealForehead

    IdealForehead Senior Member My Regimen

    Joined:
    Sep 9, 2017
    Messages:
    1,973
    Likes Received:
    2,885
    Dislikes Received:
    68
    My Regimen:
    My Regimen
    My Regimen
    It's a known effect that when you go on finasteride your testosterone levels can rise.

    https://www.ncbi.nlm.nih.gov/m/pubmed/14624915/

    Maybe some people more than others.

    You could switch to dutasteride which is much stronger for DHT suppression and should make up a lot of the difference. Or you could add a topical antiandrogen but those are mostly experimental.

    Id start with dutasteride.

    You also have to keep in mind the loss might be unrelated to finasteride and it might just be progressing. Or if it's less than 6 months could still be Telogen Effluvium.

    Good luck.
     
  3. Gsm1005

    Joined:
    Jul 4, 2017
    Messages:
    48
    Likes Received:
    11
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    I will ask to possibly get on that but thank you for the response it really does help!
     

Share This Page